Alert archive / Idaho / Red Flag Warnings in 2016
Red Flag Warning 10, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 29, 2016, 1:52 PM MDT for 13 counties in Idaho. It took effect at Aug 30, 2016, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2016, 1:52 PM MDT (19:52 UTC)
- In effect from
- Aug 30, 2016, 2:00 PM MDT
- Expired
- Aug 30, 2016, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Idaho County, ID, Jerome County, ID, Lincoln County, ID, Owyhee County, ID, Twin Falls County, ID, Valley County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 69 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661 WWUS85 KBOI 291952 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 152 PM MDT MON AUG 29 2016 .STRENGTHENING SOUTHWESTERLY FLOW ALOFT WILL CAUSE GUSTY SOUTHWEST WINDS ACROSS EASTERN OREGON THOROUGH EARLY EVENING...THEN DIMINISH...BUT WILL INCREASE ONCE AGAIN TUESDAY AFTERNOON. ACROSS THE IDAHO ZONES...WINDS WILL INCREASE IN THE AFTERNOON BECOMING GUSTY WITH LOW AFTERNOON RH VALUES. THE AIRMASS REMAINS UNSTABLE WITH HAINES 6 VALUES ACROSS THE AREA WITH THE MAIN EMPHASIS ACROSS IDAHOS WEST CENTRAL MOUNTAINS AND BAKER VALLEY. IDZ401>403-421-423-424-426-302130- /O.NEW.KBOI.FW.W.0010.160830T2000Z-160831T0300Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST- OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS- 152 PM MDT MON AUG 29 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RH VALUES BUT IS ALSO IN EFFECT FOR HIGH HAINES INDICIES ACROSS THE WEST CENTRAL MOUNTAINS... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY. * WINDS...GUSTS TO 30 MPH IN THE AFTERNOON. * RELATIVE HUMIDITY...LESS THAN 15 PERCENT. * HAINES...HIGH HAINES 6 VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ ORZ636-637-646-302130- /O.EXT.KBOI.FW.W.0009.000000T0000Z-160831T0300Z/ BURNS BLM-VALE BLM-BAKER VALLEY- 152 PM MDT MON AUG 29 2016 /1252 PM PDT MON AUG 29 2016/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ TUESDAY FOR GUSTY WINDS... LOW RELATIVE HUMIDITY... AND HIGH HAINES FOR THE BURNS BLM... VALE BLM... AND BAKER VALLEY - WHICH ARE FIRE WEATHER ZONES 636... 637... AND 646... * WINDS...SOUTHWEST 10 TO 20 MPH... WITH GUSTS TO 30 MPH. WINDS WILL DECREASE OVERNIGHT BUT ONLY INCREASE ONCE AGAIN IN THE AFTERNOON. * RELATIVE HUMIDITY...LESS THAN 10 PERCENT. * HAINES...6 THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ W H
2 follow-up statements
854 WWUS85 KBOI 302005 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 205 PM MDT TUE AUG 30 2016 ORZ636-637-646-310300- /O.CON.KBOI.FW.W.0009.000000T0000Z-160831T0300Z/ BURNS BLM-VALE BLM-BAKER VALLEY- 205 PM MDT TUE AUG 30 2016 /105 PM PDT TUE AUG 30 2016/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING FOR GUSTY WINDS... LOW RELATIVE HUMIDITY... AND HIGH HAINES FOR THE BURNS BLM... VALE BLM... AND BAKER VALLEY - WHICH ARE FIRE WEATHER ZONES 636... 637... AND 646... * WINDS...WINDS WILL BE ON THE INCREASE ESPECIALLY ONCE THE CLOUD COVER BEGINS TO CLEAR FROM THE SOUTH AND WEST. SOUTHWEST 10 TO 20 MPH... WITH GUSTS TO 30 MPH. * RELATIVE HUMIDITY...LESS THAN 10 PERCENT. * HAINES...6 THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ401>403-421-423-424-426-310300- /O.CON.KBOI.FW.W.0010.000000T0000Z-160831T0300Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST- OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS- 205 PM MDT TUE AUG 30 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RH VALUES BUT IS ALSO IN EFFECT FOR HIGH HAINES INDICIES ACROSS THE WEST CENTRAL MOUNTAINS... * WINDS...WINDS WILL BE ON THE INCREASE AS THE CLOUD COVER BEGINS TO CLEAR FROM THE SOUTH AND WEST. EXPECT GUSTS TO 30 MPH IN THE AFTERNOON. * RELATIVE HUMIDITY...LESS THAN 15 PERCENT. * HAINES...HIGH HAINES 6 VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ W H
346 WWUS85 KBOI 310254 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 854 PM MDT TUE AUG 30 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT / 8 PM PDT... ORZ636-637-646-310400- /O.EXP.KBOI.FW.W.0009.000000T0000Z-160831T0300Z/ BURNS BLM-VALE BLM-BAKER VALLEY- 854 PM MDT TUE AUG 30 2016 /754 PM PDT TUE AUG 30 2016/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS EVENING FOR...GUSTY WINDS AND LOW RELATIVE HUMIDITIES AND HIGH HAINES FOR BURNS BLM...VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 636...637 AND 646... WINDS WILL DECREASE NOW THAT THE SUN HAS SET AND FIRE DANGER WILL SLOWLY LESSEN. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$ IDZ401>403-421-423-424-426-310400- /O.EXP.KBOI.FW.W.0010.000000T0000Z-160831T0300Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST- OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS- 854 PM MDT TUE AUG 30 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR... GUSTY WINDS AND LOW RELATIVE HUMIDITIES AND HIGH HAINES FOR WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS... WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 401...402...403...421...423...424 AND 426... WINDS WILL DECREASE NOW THAT THE SUN HAS SET AND FIRE DANGER WILL SLOWLY LESSEN. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$ W H
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 29, 9:12 AM MDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 29, 9:12 AM MDT, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Boise ID
912 AM MDT MON AUG 29 2016
.DISCUSSION...Southwest flow aloft will bring warming today and
Tuesday, Tuesday the hotter day. Mid/high level moisture
approaching our area from tropical storm Madeline in the Pacific
18/143 will bring a slight chance of thunderstorms Tuesday afternoon
to northern Harney and Baker Counties. Frontal system off the
northwest coast looks strong now but models weaken it greatly
through Tuesday. The tropical moisture band, though, is expected to
shift east Wednesday, and all models show light pcpn in Twin Falls
County Wednesday afternoon. Our forecasts have this, too. Smoke
in the Boise area due to the Pioneer fire should decrease through
Tuesday as southwest winds aloft increase. Current forecast is on
track.
&&
.AVIATION...VFR with areas of MVFR/IFR conditions in and around
wildfires. Increased mid-upper level cloud cover today. Surface
winds, variable 5-10 kts with gusty winds 15-25 kts around KBKE/KMYL.
Winds aloft to 10k feet MSL, southwest 10-30 kts.
&&
.PREV DISCUSSION...
SHORT TERM...Today through Tuesday...Flow aloft has shifted to
the southwest as an upper level trough develops over the Gulf of
Alaska. Even with the cloud cover, high temperatures today will
average 5 degrees warmer than Sunday, with little change for
Tuesday. A weak shortwave moving around the base of the trough
will shift northeast over Oregon and Washington Tuesday. Even
though models have slowed down the timing of this system for
Tuesday and also backed off on the precipitation, will still keep
slight chance of showers and thunderstorms over Baker County an
extreme northern Harney County. Enough moisture and instability
with this system for slight chance of showers and thunderstorms
over the higher terrain of Valley County. Increasing winds
surface and aloft over the area, for breezy conditions over
easter Oregon. Continued smoky near wildfires in Valley, Boise and
Baker Counties.
LONG TERM...Tuesday night through Sunday...Southwest flow will
continue ahead of a upper level trough in the Gulf of Alaska. A cold
front will become stationary in central Oregon, with generally warm
temperatures (above normal) in southeast Oregon and southwest Idaho
through Wednesday. A shortwave embedded in the southwest flow will
move northeast across the region on Wednesday morning, with a slight
chance of showers across the central Idaho mountains as the
shortwave exits the region during the peak heating of the day. The
cold front finally moves through the region on Friday morning,
although precipitation will be confined to the terrain north of a
line from Baker City to McCall. Temperatures will fall into the low
to mid 70s in valley locations on Friday afternoon with the passage
of the cold front. Cool and generally dry westerly flow will
continue through Sunday with temperatures 5-10 degrees below normal.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...Red Flag Warning from 1 PM MDT /noon PDT/ this afternoon to 9 PM
MDT /8 PM PDT/ this evening ORZ636-637-646.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
DISCUSSION...LC
AVIATION.....JC
PREV SHORT TERM...JA
PREV LONG TERM....KANearby
Red Flag Warnings in Idaho, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.